Texas, 2004Flash Flooding in Texas, June 26, 2004
June 26, 2004 · NWS EWX · 5 events in 5 counties and zones
5 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 26, 12:56 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 26, 12:56 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
156 PM CDT SAT JUN 26 2004
.DISCUSSION...
WILL HAVE ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS
DISSIPATING WITH ONSET OF SUNSET. ALL MODELS, AND SATELLITE IMAGERY
SUGGESTING, LIFTING THE UPPER LOW INTO NORTHEAST TEXAS TONIGHT AND
LEAVING A TROUGH AXIS THROUGH SOUTH CENTRAL TEXAS, MAINLY DIVIDING
THE AREA IN HALF. WITH THE WESTERN HALF IN THE SUBSIDENT AND
SLIGHTLY DRIER FLOW, WILL LOWER POPS AND REMOVE FLASH FLOOD WATCH
THIS AREA TONIGHT. MIGHT BE ABLE TO PUT THE WHOLE THING TO REST BY
MIDNIGHT. A WEAK WESTERLY FLOW ALOFT WITH MINOR PERTURBATIONS IN THE
OFFING MONDAY AND TUESDAY. UPPER HEIGHTS ALSO RISING THUS LIMITING
SHOWERS AND THUNDERSTORMS TO ISOLATED HILL COUNTRY AND WIDELY
SCATTERED ON THE AFTERNOON SEABREEZE BOUNDARY FROM THE ESCARPMENT
SOUTH TO THE COASTAL PLAINS. BY MIDWEEK THE SUBTROPICAL HIGH RESTS
OVER THE GULF COAST STATES AS A TROPICAL WAVE RIDES ACROSS THE
YUCATAN PENINSULA AND BAY OF CAMPECHE. DURING THIS PERIOD SHOWER
ACTIVITY WILL BE LIMITED TO ISOLATED ONLY. IN THE MEANTIME, THE
WESTERLIES DROPS ANOTHER COLD FRONT INTO CENTRAL TEXAS BY WEEKS
END.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 69 89 70 89 / 50 50 30 30
AUSTIN BERGSTROM INTL AIRPORT 68 88 69 90 / 50 50 30 30
DEL RIO INTL AIRPORT 70 95 71 95 / 30 20 30 30
SAN ANTONIO INTL AIRPORT 69 90 70 91 / 50 40 30 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FFA EASTERN HALF OF CWA THROUGH
NOON SUNDAY.
&&
06/19/DC
Hazardous weather outlook, Jun 26, 4:11 AM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT SAT JUN 26 2004
TXZ171>173-183>194-202>209-217>225-228-271010-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
511 AM CDT SAT JUN 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
A SLOW MOVING UPPER TROUGH OF LOW PRESSURE WILL CAUSE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE DAY. LOCALLY HEAVY
RAINFALL OF TWO TO THREE INCHES IS POSSIBLE RESULTING IN FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY WILL DECREASE
NEXT WEEK AS THE UPPER TROUGH MOVES EAST AND HIGH PRESSURE BEGINS TO
BUILD INTO TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Medina
- When
- June 26, 4:00 PM CST to 6:00 PM CST
- Where
- Medina County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
Widespread 1 inch rainfall was received across northern Medina County in the mid afternoon. Highest totals were 3 inches in the northwest corner of the county, near the Uvalde and Bandera County lines. Brief flash flooding was reported in the late afternoon.
Flash Flood, Real
- When
- June 26, 4:00 PM CST to 6:00 PM CST
- Where
- Real County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
Widespread 1 inch rainfall was received across northern Uvalde and southern Real Counties in the mid afternoon, with totals near 3 inches between Camp Wood, Leakey, and Concan. Brief flash flooding was reported in the late afternoon
Flash Flood, Uvalde
- When
- June 26, 4:00 PM CST to 6:00 PM CST
- Where
- Uvalde County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
Widespread 1 inch rainfall was received across northern Uvalde and southern Real Counties in the mid afternoon, with totals near 3 inches between Camp Wood, Leakey, and Concan. Brief flash flooding was reported in the late afternoon.
Flash Flood, Hays
- When
- June 26, 5:30 PM CST to 8:00 PM CST
- Where
- Hays County, Driftwood
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
Storms dropped an inch of rain across much of Hays County, with total to 3 inches between Driftwood and Dripping Spring. FM12 and FM150 were reported under water at many of the low water crossings.
Flash Flood, Travis
- When
- June 26, 5:30 PM CST to 8:00 PM CST
- Where
- Travis County, West Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
A general rainfall of 1 inch across much of western Travis County. Up to 3 inches was indicated just south of Jollyville. Many of the low water crossings in the western part of the county were flooded through the evening.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 26 to 27, 20041 death · $15,000 · F1 · 8 events
- Strong Wind in Vermont, June 26, 20041 death · $20,000 · 1 event
- Lightning Strike in Florida, June 26, 2004$750,000 · 1 event
- Strong Wind in Vermont, June 26, 2004$60,000 · 5 events
- Damaging Wind in Nebraska, June 26, 2004$45,000 · 70 kt wind · 1 event
- Flash Flood and Damaging Winds in Florida, June 26, 2004$23,000 · 50 kt wind · 4 events
- Flash Flood and Flooding in Kansas, June 26 to 27, 20041 in hail · 16 events
- Strong Wind in Vermont, June 26, 2004$20,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 26, 2004F0 · 14 events
- Hail and Damaging Winds in Florida, June 26, 200460 kt wind · 6 events
- Hail and Heavy Rain in Colorado, June 26, 20041.75 in hail · 6 events
- Hail in Colorado, June 26, 20041.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409501, 5409502, 5409503, 5409504, 5409505.